Jump to content
Important Survey - Please Participate ×

Like Mines/Buddies/My peeps@


[Bu...]

Recommended Posts

Howdy,

I am 4 months off of 4 years of taking Xanex off and on for sleep.  My dose was usually about 1.5 mg and I usually took it 1 time to 3 times a week.  There were also periods of time (months) that I didn't use it at all.

 

I realized this winter that when I wasn't taking it the tingling I was feeling in my feet and anxiety was a withdrawal.  I am a recovering AA er of 22 years so was well aware of withdrawal.    My use was doctor prescribed though and I never abused it.  I just had distrupted sleep for a lot of years after my son was killed and it solved the problem.

 

I have been completely off for 4 months.  I did the first two weeks cold turkey and then realized I was in crisis and contacted my old therapist who also has recovery treatment center experience.    She jumped in with my at two weeks and I started using small dose valium to finish the withdrawal.    However......I have protracted withdrawal and it has been a challenge.  We just realized today that this is what is going on for me so here I am looking for my peeps and support to help me on my journey.

It sounds like I should have done a tapered approach from the start, but I didn't know any better...so I just gutted out the first two weeks of hell and by the time I got my therapist involved she thought I was so far into it...that we shouldn't back up and put the xanex back on board.  Good decision?    Who knows.  Anyway

here I am was protracted withdrawal symptoms.  Mostly on, not off:)  I have a large portion of the symptoms listed in Ashtons Article.  No anxiety now though, just leg tingling, sometimes bladder tingling, ear ringing, insomnia, feeling overall punky, no energy and sometimes even hard to stand.  For the longest time I though that was adrenal fatigue because I have had that before.  I do think the lack of sleep and stress has impacted my adrenals again too and I am treating for that as well. 

Anyway, I am looking for my peeps-good peer support to get through this, especially on the days when I lose my positive outlook.

Thanks,

 

Link to comment
Share on other sites

Hi BuddyMax :hug: Welcome to Benzobuddies

 

I am pleased you joined.  Well done , 22 years off the alcohol,  I know how difficult that is, you should be proud of yourself. I am so very sorry for your loss.  I am sorry you experienced cold turkey, you are right,  a slow taper would have been the best way.  Congratulations on 4 months benzo free.  Remember although symptoms are awful, they are temporary and with time will get easier, you will recover eventually. 

 

You will find some very valuable support and information on the forum.  Our members are happy to share their personal experiences with you and support you.. Please feel free to browse the boards and post questions to any of the dedicated threads.

 

I will leave a link to Professor Ashtons Manual it is a definitive resource about these medications. It helps in understanding the effect benzo’s have on our body. 

 

I will also leave a couple of links to the support boards:

 

Cold Turkey Detox & Rapid Withdrawal Board

 

Post withdrawal recovery support board

 

We have a dedicated board dealing with Insomnia, you can connect with others who can offer some ideas and help.     

 

Insomnia

 

If you wish to add a signature (history of meds/doses etc) it will help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

Link to comment
Share on other sites

Welcome.  Your story sounds similar to mine.  My dr. prescribed for a short while so I stopped and I went into hell. I'm on day 7 of WD and the symptoms are not going away so I am protracted.  I guess I need to ride this out and hope my body and mind heals.  You should join the Newby group under support groups.  There are not a ton of us Newbys. 
Link to comment
Share on other sites

Hi and welcome!

lets not use the word protracted yet...WD/recovery from these meds is much longer than other substances/meds so what many are going through is normal. Protracted in my opinion can be more used maybe years away from last dose. There are those who heal quickly within a few months, but not typically as the nervous system is complex and needs a longer time frame to repair itself:)

 

Your symptoms are normal - I'm sorry. Congrats on your 22 years. The fact that you've managed that shows that you already have many "tools" to recover from this!

 

This can be a bumpy ride - but you can do this. You are healing!

Link to comment
Share on other sites

×
×
  • Create New...